MAUDE Adverse Event Report: HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS

HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS
Model Number 106762
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a damaged black strain relief at the connector and power cable disconnect alarm was confirmed.The log files (9a291434 and 9c031032) spanned approximately 10 days (19oct2020 to 29oct2020 per the timestamp).Atypical power cable disconnect that activated on 20oct2020 at 15:32, 22oct2020 at 16:25, 23oct2020 from 21:34 to 22:25, 27oct2020 at 12:07, and 28oct2020 at 12:48 due to power cable faults on the power cables not associated with a power source exchange.The alarm resolved shortly after activation and did not affect the controller¿s ability to operate the pump at the set speed limit.No other notable alarm was observed.Initial evaluation of the returned hmii system controller, serial pcx (b)(4), revealed a damaged black strain relief at the connector.This did not affect the controller¿s functionality.The controller was connected to a mock circulatory loop for an extended period of time without any issue.The controller was functionally tested revealing a higher than normal resistance on the power cables.Hi-pot test on the power cables revealed no current leakage.Additional information on (b)(6) 2020, stated that the alarm resolved after exchanging the controller.A root cause of the damaged black strain relief at the connector was not determined through this analysis.A root cause of the power cable disconnect alarm could be attributed conductor breakdown of the power cables.The conductor breakdown appears to be consistent with the repetitive flexing of the cables during use of the device.Incidental findings: dim pump power led.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Pcx-13858 was shipped to the customer on (b)(6) 2017.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate ii instructions for use section 7 alarms and troubleshooting¿ and heartmate ii patient handbook section 5 alarms and troubleshooting¿ explain how to properly interpret and troubleshoot alarms including power cable disconnect.Heartmate ii instructions for use section 8 equipment storage and care and heartmate ii patient handbook section 6 caring for the equipment¿ explain how to properly maintain the integrity of the system controller.No further information was provided.The manufacturer is closing this event.
 
Event or Problem Description
It was reported that the patient had intermittent alarms.The patient reported that by the time he looked at his controller there were no longer alarm lights.On interrogation, the account found that the patient had several low voltage alarms from 10:53 and 11:01.The patient's black cable coil was broken on one side but did not seem to have any cuts in the cable.The alarms were not reproducible.Log files were submitted.A review of the log files noted several low voltage hazard events while on battery power.There were some odd voltages seen in the log file which could point to a battery clip or controller issue, or both.Technical support recommended that the account check the integrity and cleanliness of the patient's battery clip contacts.A controller exchange may be needed if the bend relief is cracked on the black power lead.The controller was exchanged and was returned.The alarms resolved.The patient's batteries and battery clips were all checked for integrity.

Brand Name
HEARTMATE II SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
MDR Report Key11253626
Report Number2916596-2021-00531
Device Sequence Number11694134
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number106762
Device Catalogue Number10005080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight148